Authors

Jerrold E. Marsden, Hong Wang, Zhenxing Zhang

Abstract

In this paper, our goal is to study the regular reduction theory of regular controlled Hamiltonian (RCH) systems with symplectic structure and symmetry, and this reduction is an extension of regular symplectic reduction theory of Hamiltonian systems under regular controlled Hamiltonian equivalence conditions. Thus, in order to describe uniformly RCH systems defined on a cotangent bundle and on the regular reduced spaces, we first define a kind of RCH systems on a symplectic fiber bundle. Then we introduce regular point and regular orbit reducible RCH systems with symmetry by using momentum map and the associated reduced symplectic forms. Moreover, we give regular point and regular orbit reduction theorems for RCH systems to explain the relationships between RpCH-equivalence, RoCH-equivalence for reducible RCH systems with symmetry and RCH-equivalence for associated reduced RCH systems. Finally, as an application we regard rigid body and heavy top as well as them with internal rotors as the regular point reducible RCH systems on the rotation group SO(3) and on the Euclidean group SE(3), as well as on their generalizations, respectively, and discuss their RCH-equivalence. We also describe the RCH system and RCH-equivalence from the viewpoint of port Hamiltonian system with a symplectic structure.

Keywords

Regular controlled Hamiltonian system; Symplectic structure; Momentum map; Regular Hamiltonian reduction; RCH-equivalence

Citation

  • Journal: Differential Geometry and its Applications
  • Year: 2014
  • Volume: 33
  • Issue:
  • Pages: 13–45
  • Publisher: Elsevier BV
  • DOI: 10.1016/j.difgeo.2014.01.003

BibTeX

@article{Marsden_2014,
  title={{Regular reduction of controlled Hamiltonian system with symplectic structure and symmetry}},
  volume={33},
  ISSN={0926-2245},
  DOI={10.1016/j.difgeo.2014.01.003},
  journal={Differential Geometry and its Applications},
  publisher={Elsevier BV},
  author={Marsden, Jerrold E. and Wang, Hong and Zhang, Zhenxing},
  year={2014},
  pages={13--45}
}

Download the bib file

References

  • Abraham, (1978)
  • Abraham, Manifolds, Tensor Analysis and Applications. (1988)
  • Arnold, Mathematical Methods of Classical Mechanics. (1989)
  • Blankenstein, G., Ortega, R. & Van Der Schaft, A. J. The matching conditions of controlled Lagrangians and IDA-passivity based control. International Journal of Control vol. 75 645–665 (2002) – 10.1080/00207170210135939
  • Bloch, A. M., Dong Eui Chang, Leonard, N. E. & Marsden, J. E. Controlled Lagrangians and the stabilization of mechanical systems. II. Potential shaping. IEEE Transactions on Automatic Control vol. 46 1556–1571 (2001) – 10.1109/9.956051
  • Bloch, A. M., Krishnaprasad, P. S., Marsden, J. E. & de Alvarez, G. S. Stabilization of rigid body dynamics by internal and external torques. Automatica vol. 28 745–756 (1992) – 10.1016/0005-1098(92)90034-d
  • Bloch, Symmetries, conservation laws, and control. (2002)
  • Bloch, A. M., Leonard, N. E. & Marsden, J. E. Controlled Lagrangians and the stabilization of mechanical systems. I. The first matching theorem. IEEE Transactions on Automatic Control vol. 45 2253–2270 (2000) – 10.1109/9.895562
  • Chang, D. E., Bloch, A. M., Leonard, N. E., Marsden, J. E. & Woolsey, C. A. The Equivalence of Controlled Lagrangian and Controlled Hamiltonian Systems. ESAIM: Control, Optimisation and Calculus of Variations vol. 8 393–422 (2002) – 10.1051/cocv:2002045
  • Chang, Asymptotic stabilization of the heavy top using controlled Lagrangians. Proc. CDC (2000)
  • Chang, D. E. & Marsden, J. E. Reduction of Controlled Lagrangian and Hamiltonian Systems with Symmetry. SIAM Journal on Control and Optimization vol. 43 277–300 (2004) – 10.1137/s0363012902412951
  • Variational and Hamiltonian Control Systems. Lecture Notes in Control and Information Sciences (Springer Berlin Heidelberg, 1987). doi:10.1007/bfb0042858 – 10.1007/bfb0042858
  • Dalsmo, M. & van der Schaft, A. On Representations and Integrability of Mathematical Structures in Energy-Conserving Physical Systems. SIAM Journal on Control and Optimization vol. 37 54–91 (1998)10.1137/s0363012996312039
  • Gotay, M. J., Lashof, R., Śniatycki, J. & Weinstein, A. Closed forms on symplectic fibre bundles. Commentarii Mathematici Helvetici vol. 58 617–621 (1983) – 10.1007/bf02564656
  • Holm, The rotor and the pendulum. (1991)
  • Kobayashi, (1963)
  • Krishnaprasad, P. S. & Marsden, J. E. Hamiltonian structures and stability for rigid bodies with flexible attachments. Archive for Rational Mechanics and Analysis vol. 98 71–93 (1987) – 10.1007/bf00279963
  • Libermann, (1987)
  • Leonard, N. E. & Marsden, J. E. Stability and drift of underwater vehicle dynamics: Mechanical systems with rigid motion symmetry. Physica D: Nonlinear Phenomena vol. 105 130–162 (1997) – 10.1016/s0167-2789(97)83390-8
  • Marsden, Lectures on Mechanics. (1992)
  • Marsden, Hamiltonian Reduction by Stages. (2007)
  • Marsden, Introduction to Mechanics and Symmetry. (1999)
  • Marsden, J. & Weinstein, A. Reduction of symplectic manifolds with symmetry. Reports on Mathematical Physics vol. 5 121–130 (1974) – 10.1016/0034-4877(74)90021-4
  • Meyer, Symmetries and integrals in mechanics. (1973)
  • Nijmeijer, (1990)
  • Ortega, Momentum Maps and Hamiltonian Reduction. (2004)
  • Schaft, A. J. Hamiltonian dynamics with external forces and observations. Mathematical Systems Theory vol. 15 145–168 (1981) – 10.1007/bf01786977
  • van der Schaft, A. J. Stabilization of Hamiltonian systems. Nonlinear Analysis: Theory, Methods & Applications vol. 10 1021–1035 (1986) – 10.1016/0362-546x(86)90086-6
  • van der Schaft, The Hamiltonian formulation of energy conserving physical systems with external ports. AEÜ, Arch. Elektron. Übertrag.tech. (1995)
  • van der Schaft, A. L2 - Gain and Passivity Techniques in Nonlinear Control. Communications and Control Engineering (Springer London, 2000). doi:10.1007/978-1-4471-0507-7 – 10.1007/978-1-4471-0507-7
  • van der Schaft, Port-Hamiltonian systems: an introductory survey. (2006)
  • Wang,
  • Wang, Symmetric reduction and Hamilton–Jacobi equation of rigid spacecraft with a rotor. J. Geom. Symm. Phys. (2013)
  • Wang, H. & Zhang, Z. Optimal reduction of controlled Hamiltonian system with Poisson structure and symmetry. Journal of Geometry and Physics vol. 62 953–975 (2012)10.1016/j.geomphys.2012.01.010